Alert archive / Colorado / Freeze Warnings in 2017

Freeze Warning 3, NWS Denver/Boulder, CO

October 8, 201716 counties in Colorado

NWS Denver/Boulder, CO issued this freeze warning at Oct 8, 2017, 4:18 AM MDT for 16 counties in Colorado. It took effect at Oct 9, 2017, 12:00 AM MDT. It was in force for 34 hr. 60 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 8, 2017, 4:18 AM MDT (10:18 UTC)
In effect from
Oct 9, 2017, 12:00 AM MDT
Expired
Oct 10, 2017, 10:00 AM MDT
In force
34 hr
Issued by
NWS Denver/Boulder, CO

Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Jefferson County, CO, Larimer County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 42 km from the middle of the area, began a volume at 10:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 9, 5:00 AM MDTSNOW 23 Wnw Arvada, CO
Oct 9, 5:56 AM MDTSNOW 22 Ssw Boulder, CO
Oct 9, 6:21 AM MDTSNOW 5Genesee, COACCUMULATION OVER LAST 9 HOURS.
Oct 9, 6:30 AM MDTSNOW 0Denver Intl Airport, COTRACE SNOW MEASURED.
Oct 9, 6:42 AM MDTSNOW 1Lakewood, CO
Oct 9, 6:45 AM MDTSNOW 4Evergreen, COSTORM TOTAL 4.5 INCHES.
Oct 9, 6:56 AM MDTSNOW 2.83 N Roxborough Park, CO
Oct 9, 7:00 AM MDTSNOW 0Limon, COTRACE MEASURED.
Oct 9, 7:00 AM MDTSNOW 0.26 Nw Greeley, CO
Oct 9, 7:00 AM MDTSNOW 0.3Akron, CO
Oct 9, 7:00 AM MDTSNOW 0.52 Sse Englewood, CO
Oct 9, 7:00 AM MDTSNOW 0.53 E Franktown, CO
Oct 9, 7:00 AM MDTSNOW 0.56 Nne Woodrow, CO
Oct 9, 7:00 AM MDTSNOW 0.9Hygiene, CO
Oct 9, 7:00 AM MDTSNOW 12 E Elizabeth, CO
Oct 9, 7:00 AM MDTSNOW 17 S Lyons, CO
Oct 9, 7:00 AM MDTSNOW 1Firestone, CO
Oct 9, 7:00 AM MDTSNOW 1.13 Sw Holyoke, CO
Oct 9, 7:00 AM MDTSNOW 1.57 S Aurora, CO
Oct 9, 7:00 AM MDTSNOW 1.5Crook, CO
Oct 9, 7:00 AM MDTSNOW 25 Nw Brighton, CO
Oct 9, 7:00 AM MDTSNOW 2E Aurora, CO
Oct 9, 7:00 AM MDTSNOW 2.81 Nnw Louisville, CO
Oct 9, 7:00 AM MDTSNOW 3Sterling, CO
Oct 9, 7:00 AM MDTSNOW 4.6Ese Estes Park, CO
Oct 9, 7:00 AM MDTSNOW 53 Sw Ward, CONIWOT SNOTEL
Oct 9, 7:00 AM MDTSNOW 5.57 W Rustic, CO
Oct 9, 7:00 AM MDTHEAVY SNOW 6.24 Wnw Conifer, CO
Oct 9, 7:00 AM MDTHEAVY SNOW 87 Nw Red Feather Lakes, COBLACK MOUNTAIN SNOTEL.
Oct 9, 7:00 AM MDTHEAVY SNOW 9.53 Wnw Pingree Park, CO
Oct 9, 7:00 AM MDTHEAVY SNOW 127 W Four Corners, COROACH SNOTEL.
Oct 9, 7:07 AM MDTSNOW 33 Ssw Boulder, COMEASURED AT THE NWS BOULDER OFFICE.
Oct 9, 7:15 AM MDTSNOW 0.9Hereford, CO
Oct 9, 7:15 AM MDTSNOW 9.31 E Buckhorn Mountain, CO
Oct 9, 7:16 AM MDTSNOW 0.5Se Fort Collins, CO
Oct 9, 7:16 AM MDTSNOW 0.94 E Fort Collins, CO
Oct 9, 7:17 AM MDTSNOW 31 Nnw Federal Heights, COMEASURED OVER LAST 7 HOURS.
Oct 9, 7:17 AM MDTSNOW 3.73 N Tiny Town, COSTORM TOTAL. SLUSHY ROADS IN NORTH KEN-CARYL VALLEY.
Oct 9, 7:28 AM MDTSNOW 11 Nw Longmont, COAT THE NWS CWSU
Oct 9, 7:30 AM MDTSNOW 57 E Virginia Dale, CO
Oct 9, 7:40 AM MDTSNOW 54 Ene Nederland, COMEASURED OVER LAST 9 HOURS
Oct 9, 7:43 AM MDTSNOW 1S Lafayette, CO
Oct 9, 7:43 AM MDTSNOW 2.83 Nne Eldorado Springs, CO
Oct 9, 7:47 AM MDTSNOW 0.52 S Sterling, CO
Oct 9, 7:55 AM MDTSNOW 21 W Mead, COLAST 9 HOURS
Oct 9, 7:55 AM MDTSNOW 3Northglenn, CO
Oct 9, 8:00 AM MDTSNOW 53 Ene White Ranch Open, CO
Oct 9, 8:00 AM MDTHEAVY SNOW 7Genesee, COMEASURED OVER LAST 10 HOURS
Oct 9, 8:30 AM MDTSNOW 42 Ssw Wheat Ridge, CO
Oct 9, 8:55 AM MDTHEAVY SNOW 62 S Tiny Town, CO
Oct 9, 9:00 AM MDTSNOW 35 Sse Aurora, COMEASURED OVER LAST 6 HOURS
Oct 9, 9:00 AM MDTSNOW 3.83 Nne Northglenn, CO
Oct 9, 9:00 AM MDTSNOW 51 Sw Kittredge, CO
Oct 9, 9:00 AM MDTSNOW 5Nw Broomfield, COMEASURED OVER LAST 8 HOURS
Oct 9, 9:00 AM MDTHEAVY SNOW 8Genesee, COMEASURED OVER LAST 11 HOURS
Oct 9, 9:15 AM MDTSNOW 13 Ne Castle Rock, CO
Oct 9, 9:30 AM MDTSNOW 1.44 Nnw Marks Butte, CO
Oct 9, 9:30 AM MDTSNOW 5.81 Nnw Louisville, CO
Oct 9, 9:30 AM MDTHEAVY SNOW 61 Sse Bergen Park, CO
Oct 9, 9:30 AM MDTHEAVY SNOW 6.4Nw Broomfield, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 10.3 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2017-10-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2017-10-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4038 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

541 
WWUS75 KBOU 081018
NPWBOU

URGENT - WEATHER MESSAGE
National Weather Service Denver/Boulder CO
418 AM MDT Sun Oct 8 2017

COZ038>051-082300-
/O.NEW.KBOU.FZ.W.0003.171009T0600Z-171010T1600Z/
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
418 AM MDT Sun Oct 8 2017

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM MDT
TUESDAY...

The National Weather Service in Denver has issued a Freeze
Warning, which is in effect from midnight tonight to 10 AM MDT
Tuesday. 

* TEMPERATURE...Lows tonight will be near or just below freezing.
  Low temperatures Monday night will drop into the mid 20s most
  areas. 

* IMPACTS...Sensitive vegetation may be damaged by snow and the 
  near freezing temperatures tonight. A hard freeze Monday night 
  will be a killing freeze to most vegetation. Outdoor sprinkler 
  systems should be drained today to prevent damage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$
6 follow-up statements
125 
WWUS75 KBOU 081737
NPWBOU

URGENT - WEATHER MESSAGE
National Weather Service Denver CO
1137 AM MDT Sun Oct 8 2017

COZ038>051-090300-
/O.CON.KBOU.FZ.W.0003.171009T0600Z-171010T1600Z/
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
Including the cities of Fort Collins, Hereford, Loveland, Nunn, 
Arvada, Boulder, Golden, Lakewood, Longmont, Aurora, Brighton, 
City of Denver, Denver International Airport, Highlands Ranch, 
Littleton, Parker, Castle Rock, Elbert, Fondis, Kiowa, Larkspur, 
Briggsdale, Grover, Pawnee Buttes, Raymer, Stoneham, Eaton, 
Fort Lupton, Greeley, Roggen, Brush, Fort Morgan, Goodrich, 
Wiggins, Bennett, Byers, Deer Trail, Leader, Agate, Hugo, Limon, 
Matheson, Forder, Karval, Kutch, Punkin Center, Crook, Merino, 
Sterling, Peetz, Akron, Cope, Last Chance, Otis, Julesburg, Ovid,
Sedgwick, Amherst, Haxtun, and Holyoke
1137 AM MDT Sun Oct 8 2017

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM MDT TUESDAY...

* TEMPERATURE...Lows tonight will be near or just below 
  freezing. Low temperatures Monday night will drop into the mid 
  20s most areas. 

* IMPACTS...Sensitive vegetation may be damaged by snow and the 
  near freezing temperatures tonight. A hard freeze Monday night 
  will be a killing freeze to most vegetation. Outdoor sprinkler 
  systems should be drained today to prevent damage. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$
479 
WWUS75 KBOU 090151
NPWBOU

URGENT - WEATHER MESSAGE
National Weather Service Denver/Boulder CO
751 PM MDT Sun Oct 8 2017


COZ038>051-091000-
/O.CON.KBOU.FZ.W.0003.171009T0600Z-171010T1600Z/
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
Including the cities of Fort Collins, Hereford, Loveland, Nunn, 
Arvada, Boulder, Golden, Lakewood, Longmont, Aurora, Brighton, 
City of Denver, Denver International Airport, Highlands Ranch, 
Littleton, Parker, Castle Rock, Elbert, Fondis, Kiowa, Larkspur, 
Briggsdale, Grover, Pawnee Buttes, Raymer, Stoneham, Eaton, 
Fort Lupton, Greeley, Roggen, Brush, Fort Morgan, Goodrich, 
Wiggins, Bennett, Byers, Deer Trail, Leader, Agate, Hugo, Limon, 
Matheson, Forder, Karval, Kutch, Punkin Center, Crook, Merino, 
Sterling, Peetz, Akron, Cope, Last Chance, Otis, Julesburg, Ovid,
Sedgwick, Amherst, Haxtun, and Holyoke
751 PM MDT Sun Oct 8 2017

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM MDT TUESDAY...

* TEMPERATURE...Lows tonight will be near or just below 
  freezing. Low temperatures Monday night will drop into the mid 
  20s most areas. 

* IMPACTS...Sensitive vegetation may be damaged by snow and the 
  near freezing temperatures tonight. A hard freeze Monday night 
  will be a killing freeze to most vegetation. Outdoor sprinkler 
  systems should be drained today to prevent damage. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$
181 
WWUS75 KBOU 091022
NPWBOU

URGENT - WEATHER MESSAGE
National Weather Service Denver/Boulder CO
422 AM MDT Mon Oct 9 2017

COZ038>051-092230-
/O.CON.KBOU.FZ.W.0003.000000T0000Z-171010T1600Z/
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
Including the cities of Fort Collins, Hereford, Loveland, Nunn, 
Arvada, Boulder, Golden, Lakewood, Longmont, Aurora, Brighton, 
City of Denver, Denver International Airport, Highlands Ranch, 
Littleton, Parker, Castle Rock, Elbert, Fondis, Kiowa, Larkspur, 
Briggsdale, Grover, Pawnee Buttes, Raymer, Stoneham, Eaton, 
Fort Lupton, Greeley, Roggen, Brush, Fort Morgan, Goodrich, 
Wiggins, Bennett, Byers, Deer Trail, Leader, Agate, Hugo, Limon, 
Matheson, Forder, Karval, Kutch, Punkin Center, Crook, Merino, 
Sterling, Peetz, Akron, Cope, Last Chance, Otis, Julesburg, Ovid,
Sedgwick, Amherst, Haxtun, and Holyoke
422 AM MDT Mon Oct 9 2017

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM MDT TUESDAY...

* TEMPERATURE...Lows this morning will be near or just below
  freezing. Low temperatures tonight are expected to drop into the
  lower to mid 20s across most of northeast Colorado.
 
* IMPACTS...Sensitive vegetation may be damaged by snow and the
  near freezing temperatures this morning. The cold temperatures
  Monday night and Tuesday morning will be a killing freeze to
  most vegetation. Outdoor sprinkler systems should also be
  drained to prevent damage. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$
501 
WWUS75 KBOU 092102
NPWBOU

URGENT - WEATHER MESSAGE
National Weather Service Denver/Boulder CO
302 PM MDT Mon Oct 9 2017

...HARD FREEZE EXPECTED TONIGHT...

.The Denver area and Northeastern Colorado will see the first 
hard freeze of the year tonight. Clearing skies and light winds 
will allow the temperature to drop well below freezing in most 
areas. 

COZ038>051-101100-
/O.CON.KBOU.FZ.W.0003.000000T0000Z-171010T1600Z/
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
Including the cities of Fort Collins, Hereford, Loveland, Nunn, 
Arvada, Boulder, Golden, Lakewood, Longmont, Aurora, Brighton, 
City of Denver, Denver International Airport, Highlands Ranch, 
Littleton, Parker, Castle Rock, Elbert, Fondis, Kiowa, Larkspur, 
Briggsdale, Grover, Pawnee Buttes, Raymer, Stoneham, Eaton, 
Fort Lupton, Greeley, Roggen, Brush, Fort Morgan, Goodrich, 
Wiggins, Bennett, Byers, Deer Trail, Leader, Agate, Hugo, Limon, 
Matheson, Forder, Karval, Kutch, Punkin Center, Crook, Merino, 
Sterling, Peetz, Akron, Cope, Last Chance, Otis, Julesburg, Ovid,
Sedgwick, Amherst, Haxtun, and Holyoke
302 PM MDT Mon Oct 9 2017

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM MDT TUESDAY...

* TEMPERATURE...Lows will be in the lower to mid 20s.

* IMPACTS...Cold temperatures will be a killing freeze to most
  tender vegetation. Damage to outdoor faucets and sprinkler 
  systems is possible if they are not drained.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation. Unhook hoses and drain outdoor sprinkler
systems to prevent damage.

&&

$$

Gimmestad
093 
WWUS75 KBOU 101014
NPWBOU

URGENT - WEATHER MESSAGE
National Weather Service Denver/Boulder CO
414 AM MDT Tue Oct 10 2017

...COLD TEMPERATURES ACROSS NORTHEAST COLORADO THIS MORNING... 

.Clear skies overnight and a fresh blanket of snow have combined
to cause temperatures to drop into the 20s across the northeast
Colorado plains this morning. Douglas County has seen 
temperatures dip to the lower and mid 20s while readings in the 
Denver metropolitan area have been in the mid and upper 20s.
Elsewhere across northeast Colorado temperatures have fallen to
the upper 20s and lower 30s. Temperatures may still fall a few 
more degrees before sunrise. Sunny skies later this morning will 
cause temperatures to rise to afternoon highs in the 50s. 

COZ038>051-101600-
/O.CON.KBOU.FZ.W.0003.000000T0000Z-171010T1600Z/
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
Including the cities of Fort Collins, Hereford, Loveland, Nunn, 
Arvada, Boulder, Golden, Lakewood, Longmont, Aurora, Brighton, 
City of Denver, Denver International Airport, Highlands Ranch, 
Littleton, Parker, Castle Rock, Elbert, Fondis, Kiowa, Larkspur, 
Briggsdale, Grover, Pawnee Buttes, Raymer, Stoneham, Eaton, 
Fort Lupton, Greeley, Roggen, Brush, Fort Morgan, Goodrich, 
Wiggins, Bennett, Byers, Deer Trail, Leader, Agate, Hugo, Limon, 
Matheson, Forder, Karval, Kutch, Punkin Center, Crook, Merino, 
Sterling, Peetz, Akron, Cope, Last Chance, Otis, Julesburg, Ovid,
Sedgwick, Amherst, Haxtun, and Holyoke
414 AM MDT Tue Oct 10 2017

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM MDT THIS
MORNING...

* TEMPERATURE...Lows will be in the lower to mid 20s.

* IMPACTS...Cold temperatures will be a killing freeze to most 
  tender vegetation. Damage to outdoor faucets and sprinkler 
  systems is possible if they are not drained. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation. Unhook hoses and drain outdoor sprinkler
systems to prevent damage.

&&

$$
036 
WWUS75 KBOU 101542
NPWBOU

URGENT - WEATHER MESSAGE
National Weather Service Denver/Boulder CO
942 AM MDT Tue Oct 10 2017

COZ038>051-101645-
/O.EXP.KBOU.FZ.W.0003.000000T0000Z-171010T1600Z/
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
Including the cities of Fort Collins, Hereford, Loveland, Nunn, 
Arvada, Boulder, Golden, Lakewood, Longmont, Aurora, Brighton, 
City of Denver, Denver International Airport, Highlands Ranch, 
Littleton, Parker, Castle Rock, Elbert, Fondis, Kiowa, Larkspur, 
Briggsdale, Grover, Pawnee Buttes, Raymer, Stoneham, Eaton, 
Fort Lupton, Greeley, Roggen, Brush, Fort Morgan, Goodrich, 
Wiggins, Bennett, Byers, Deer Trail, Leader, Agate, Hugo, Limon, 
Matheson, Forder, Karval, Kutch, Punkin Center, Crook, Merino, 
Sterling, Peetz, Akron, Cope, Last Chance, Otis, Julesburg, Ovid,
Sedgwick, Amherst, Haxtun, and Holyoke
942 AM MDT Tue Oct 10 2017

...FREEZE WARNING WILL EXPIRE AT 10 AM MDT THIS MORNING...

The Freeze Warning will be allowed to expire as temperatures have
warmed above freezing.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this freeze warning went out at Oct 7, 9:43 PM MDT, 6 hours 35 minutes earlier.

Area forecast discussion, Oct 7, 9:43 PM MDT, 6 hours 35 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
943 PM MDT Sat Oct 7 2017

.UPDATE...
Issued at 940 PM MDT Sat Oct 7 2017

Tail end of a 75-80kt 400-300mb level jet over nern Colorado at
present time is projected to shift east-northeast of the fcst area
after midnight. Its departure should gradually relax the mtn top
stable layer and in turn deamplify the lee side mtn wave that has
been in place for most of the day. Model cross sections aligned
normal to the Front Range of wind comp and theta show this happening
after 06z tonight. Therefore gusty west winds of 25-40kts will
likely continue on the ridge tops and higher lee slopes of the Front
Range for another couple of hours. Next, the beautiful standing mtn
wave cloud that sat over Boulder and Larimer Counties for most of
the day has nearly dissipated. However, a ribbon of mid-level
moisture showing up on GOES-16 water vapor and IR imagery will slip
south over the same area in the next hour, producing another mtn
wave cloud. Otherwise, a clear to mostly clear night will allow for
a great view of a bright nearly full autumn moon. Look for the mild
temperatures out there now to steadily drop off as wind speeds
decrease. Warmest temperatures will be found in breezy areas near
the base of the foothills where mins may stay above 50 degs.

&&

.SHORT TERM...(This evening through Sunday)
Issued at 402 PM MDT Sat Oct 7 2017

Mostly sunny skies along with breezy west to northwesterly winds
were producing warm and dry conditions across all of north central
and northeastern Colorado. Temperatures across most plains locations
were in the mid to upper 70s. Winds are expected to decrease over
the plains this evening...with gusty winds continuing over the
mountains and higher foothills. Cross sections show some
amplification in the mountain wave near mountain top level which
should result an increase in winds across the higher mountains and
foothills from late this evening though about midnight...with wind
gusts to 70 over the higher peaks.

On Sunday...the upper level flow aloft becomes more southwesterly as
an upper level trough of low pressure deepens over the northern
Great Basin. This will allow the potential temperature gradient to
weaken...resulting in decreased winds across all of north central
and northeastern Colorado.

Temperatures on Sunday should be around 5 degrees cooler than today
due to increasing clouds...slight cold air advection and the lack of
downslope wind. However...the cooling may be offset by some pre-
frontal warming. By 00z...a few showers may begin to move into the
very northern sections of the CWA as a strong cold front moves out
of Wyoming into northern Colorado.

.LONG TERM...(Sunday night through Saturday)
Issued at 245 PM MDT Sat Oct 7 2017

First decent snowfall of the season for lower elevations seems to be
on track for Sunday night into Monday.

An upper level trough will move into wrn CO Sunday night and then
move east southeast across the area on Mon. At the sfc, cold sfc
high pres will move into the area Sun night into Mon an enhance
upslope flow. Decent QG ascent is fcst late Sun night thru midday
Mon with plenty of moisture. In addition placement of upper level
jet Sun night into early Mon would suggest potential of banded
pcpn as well. Only question at this point for heavier snowfall is
lapse rates which are pretty low, however banded heavier pcpn
certainly could compensate.

At this point will leave current watches as is for Sun night into
Mon although may need some advisories over portions of the plains as
well. As for change over to snow, believe the I-25 corridor fm
Denver north to the Wy border will be mainly all snow before
midnight with areas further to the south and east gradually
changing to snow overnight.

By late Mon aftn into early Mon evening the upper level trough will
move east of the area with snow gradually ending in the aftn. For
late Mon night into Tue morning a hard freeze looks likely across
all of nern CO.

For Tue thru Thu SWLY flow aloft will be over the area with dry
conditions and moderating temperatures.  Highs will be back to
seasonal levels for Wed and Thu. For Fri little change expected
as dry WSW flow aloft will remain across the area with
temperatures remaining nr seasonal normals.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 940 PM MDT Sat Oct 7 2017

VFR conditions will persist across the Denver metro area through
Sunday afternoon. KBJC may experience occasional west winds of
15-25 kts overnight, with lighter drainage winds at KDEN and KAPA.
On Sunday, KDEN and KAPA should see south-southeast winds of
12-20kts develop by late morning with the pressure falling along
the foothills ahead of a strong cold front dropping south through
Wyoming. Winds at KBJC for the most part will be light from the
east-southeast for most of the day.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
Winter Storm Watch from late Sunday night through Monday
afternoon for COZ038>041.

Winter Storm Watch from Sunday evening through Monday afternoon
for COZ033>036.

&&

UPDATE...Baker
SHORT TERM...Kalina
LONG TERM...RPK
AVIATION...Baker
Hazardous weather outlook, Oct 7, 9:29 AM MDT, 18 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
929 AM MDT Sat Oct 7 2017

COZ030>051-081530-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
929 AM MDT Sat Oct 7 2017

...WINTRY WEATHER MOVING INTO NORTHEAST COLORADO SUNDAY NIGHT AND
MONDAY...
...WINTER STORM WATCH FOR THE FRONT RANGE MOUNTAINS...FOOTHILLS...
AND I-25 URBAN CORRIDOR...

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

Warm, dry, and breezy conditions will prevail today. Temperatures
will be nearly 10 degrees above normal. Westerly flow aloft will
bring the mild and breezy weather.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Sunny and warm conditions will prevail Sunday, but an abrupt
change in the weather will arrive Sunday night as a strong cold
front and vigorous storm system moves over Colorado. Temperatures
will fall rapidly Sunday evening after the cold front moves
through. By midnight, temperatures are expected to be cold enough
to bring the season's first accumulating snowfall to Denver and
the I-25 Urban Corridor. Northerly wind gusts up to 30 MPH will
continue after passage of the cold front. Accumulating snow on
trees may cause damage, and snow-covered or slushy roads will be
possible as well.

Mountain areas will also receive moderate to heavy snowfall from
Sunday night through Monday. Travel in the mountains may be
hazardous during this time.

As the upper level storm system moves out of the region Monday
night, skies are expected to clear out, allowing temperatures to
fall even further. A hard freeze is likely across northeast
Colorado Monday night.

Stay tuned to the National Weather Service or your local news
media for the latest details on the upcoming weather changes.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 8, 4:14 AM MDTWinter Storm WarningBOUAdams, Arapahoe, Boulder, Broomfield, Clear Creek, Denver and 10 more35 hr
Oct 8, 4:14 AM MDTWinter Weather AdvisoryBOUAdams, Arapahoe, Elbert, Grand, Jackson, Lincoln and 3 more35 hr

Nearby

Freeze Warnings in Colorado, 2017Every freeze warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.